Alert archive / New Jersey / Marine Weather Statements in 2007

Marine Weather Statement 36, NWS Philadelphia/Mount Holly

December 26, 2007

NWS Philadelphia/Mount Holly issued this marine weather statement at Dec 26, 2007, 7:32 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2007, 7:32 PM EST (00:32 UTC)
Expired
Dec 26, 2007, 11:00 PM EST
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 270032
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EST WED DEC 26 2007

ANZ452>455-270400-
/X.NEW.KPHI.MA.S.0036.071227T0032Z-071227T0400Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
732 PM EST WED DEC 26 2007

...GALE FORCE GUSTS EXPECTED THIS EVENING...

EARLY THIS EVENING, LOW PRESSURE WAS LOCATED OFF THE VIRGINIA
CAPES. THE LOW WILL CONTINUE TO MOVE TO THE NORTHEAST AND OUT TO
SEA OVERNIGHT.

WHILE SUSTAINED WIND SPEEDS ALONG THE SOUTHERN NEW JERSEY COAST
AND THE DELAWARE COAST SHOULD RANGE FROM 25 TO 30 KNOTS FROM THE
NORTH AND NORTHEAST THIS EVENING, OCCASIONAL WIND GUSTS OF 35 TO
40 KNOTS ARE EXPECTED.

SEAS WILL RANGE MAINLY FROM 6 TO 9 FEET. HOWEVER, LOCATIONS ON THE
EASTERN EDGE OF THE 20 NAUTICAL MILE COASTAL ZONE MAY HAVE WAVES
IN THE 9 TO 12 FOOT RANGE FOR A TIME.

BOTH WIND SPEEDS AND WAVES ARE EXPECTED TO BEGIN SUBSIDING LATE
TONIGHT.

$$

IOVINO
1 follow-up statement
000 
FZUS71 KPHI 270408
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1108 PM EST WED DEC 26 2007

ANZ452>455-270800-
/X.EXP.KPHI.MA.S.0036.000000T0000Z-071227T0400Z/
/X.NEW.KPHI.MA.S.0037.071227T0408Z-071227T0800Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1108 PM EST WED DEC 26 2007

...GALE FORCE GUSTS EXPECTED UNTIL 3 AM...

LOW PRESSURE WAS LOCATED EAST OF DELMARVA. THE LOW WILL MOVE TO
THE NORTHEAST AND OUT TO SEA OVERNIGHT.

WHILE SUSTAINED WIND SPEEDS ALONG THE SOUTHERN NEW JERSEY COAST
AND THE DELAWARE COAST SHOULD RANGE FROM 25 TO 30 KNOTS FROM THE
NORTH AND NORTHEAST...OCCASIONAL WIND GUSTS OF 35 TO 40 KNOTS ARE
EXPECTED.

SEAS WILL RANGE MAINLY FROM 7 TO 11 FEET.

BOTH WIND SPEEDS AND WAVES ARE EXPECTED TO BEGIN SUBSIDING LATE
TONIGHT.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Dec 26, 6:45 PM EST, 47 minutes earlier.

Area forecast discussion, Dec 26, 6:45 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
645 PM EST WED DEC 26 2007

.SYNOPSIS...
LOW PRESSURE, LOCATED OFF THE VIRGINIA CAPES THIS EVENING, WILL
MOVE NORTHEAST TO A POSITION WELL OFF CAPE COD BY THURSDAY MORNING.
ANOTHER AREA OF HIGH PRESSURE SHOULD BRING FAIR WEATHER FOR THURSDAY
THROUGH THE FIRST PART OF FRIDAY AS IT BUILDS OVER THE REGION.
ANOTHER LOW PRESSURE SYSTEM WILL MOVE UP THE OHIO VALLEY FOR FRIDAY
THROUGH EARLY SATURDAY. A THIRD LOW WILL APPROACH THE AREA SUNDAY
AND REMAIN THROUGH EARLY MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CURRENT RADAR IMAGERY SHOWS RAIN OVER MUCH OF OUR FORECAST AREA.
THE PRECIPITATION IS EXPECTED TO CONTINUE THIS EVENING BEFORE
TAPERING OFF OVERNIGHT.  TEMPS STILL LOOK LIKE THEY WILL BE WARM
ENOUGH FOR MOSTLY RAIN AT ALL LOCATIONS.  ALL OF THIS RAIN IS
ASSOCIATED WITH A COASTAL LOW OFF THE VA CAPES AND MOVING NEWD.
HOWEVER, WITH TEMPS DROPPING TO NEAR OR JUST BELOW FREEZING ACROSS
MANY AREAS LATE TONIGHT, THERE COULD SOME SNOW MIXING IN AS THE
PRECIP ENDS LATE TONIGHT AS THE LOW PULLS AWAY.  NO PROBLEMS ARE
ANTICIPATED.  QPF WILL BE LIGHT ACROSS THE LEHIGH VALLEY AND
POCONOS, GENERALLY LESS THAN 0.10 INCHES AND THEN INCREASE
SOUTHEASTWARD, GENERALLY 0.50 INCHES OR LESS.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
THE COASTAL LOW AND THE LOW OVER THE OH VALLEY WILL BOTH MOVE TO THE
NE ON THURSDAY, BRINGING AN END TO ANY PRECIP CHANCES BY EARLY
AFTERNOON, FROM SOUTH TO NORTH.  THERE IS REASONABLE MODEL AGREEMENT
ON THIS POINT, EVEN THOUGH THERE ARE STILL SOME TIMING DIFFS.  THE
MODEL CONSENSUS IS A BIT CLOSER TO THE GFS TIMING HERE. THURSDAY
NIGHT WILL BE DRY OVER THE AREA.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BE OVER THE REGION EARLY FRIDAY, BRINGING A DRY
START TO THE DAY.  THE HIGH WILL MOVE OFF THE COAST DURING THE DAY
AS LOW PRESSURE MOVES FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY.
A WARM FRONT EXTENDING EASTWARD FROM THE LOW WILL CROSS THE AREA
LATER FRIDAY AND AS THE LOW CONTINUES ITS TREK TOWARD SOUTHERN
CANADA, A COLD FRONT WILL CROSS THE REGION OVERNIGHT FRIDAY INTO
EARLY SATURDAY.

BOTH OF THE FRONTS WILL BRING PRECIP TO THE AREA AND THE PERIOD FROM
LATER FRIDAY INTO SATURDAY WILL BE WET.  TEMPS WILL BE HIGH ENOUGH
THAT MOST, IF NOT ALL THE PRECIP WILL BE IN THE LIQUID FORM, EXCEPT
AT THE HIGHER ELEVATIONS OF THE POCONOS.  THE TIMING OF THE NAM/WRF
IS A BIT FASTER THAN THE GFS, AND BASED ON THE HPC EXPLANATION AND
THE TRACK RECORD OF THE WRF OF LATE, HAVE TRENDED TOWARD THE GFS
TIMING.  THE LOW WILL PULL AWAY TOWARD THE CANADIAN MARITIMES BY
LATER SATURDAY AND HIGH PRESSURE BUILDS INTO THE AREA.  THIS SHOULD
BRING GENERALLY DRY CONDITIONS FOR LATER SATURDAY INTO SUNDAY.

BY SUNDAY, THERE IS A SURGE OF MOISTURE FROM THE GULFMEX AND YET
ANOTHER DEVELOPING LOW OVER THE SOUTHERN PLAINS.  BOTH THE MOISTURE
AND LOW APPROACH LATER IN THE DAY ON SUNDAY, BRINGING ANOTHER SHOT
OF PRECIPITATION.  AGAIN, IT SHOULD BE PREDOMINANTLY RAIN OVERNIGHT
SUNDAY AND INTO MONDAY, AS THE LOW STAYS TO OUR WEST OVER THE OHIO
VALLEY.

A STRONG COLD FRONT WILL CROSS THE REGION LATER MONDAY, WHICH WILL
DRY THINGS OUT AND BRING A LARGE H5 TROF OVER THE ERN CONUS.  THIS
WILL BRING IN MUCH COLDER AIR FOR THE FIRST PART OF THE NEW YEAR.
WITH THE COLD AND UNSTABLE AIRMASS IN PLACE, SOME SNOW SHOWERS CAN
NOT BE RULED OUT OVER THE POCONOS OR EVEN ELSEWHERE, BUT POPS ARE
TOO LOW TO TRY TO FOCUS ON ANY PARTICULAR DAY FOR BEST CHANCES ATTM.
AROUND MIDWEEK, THE LARGE AREA OF HIGH PRESSURE OVER THE CENTRAL
CONUS WILL MOVE TOWARD THE EASTERN SEABOARD, ENDING ANY PRECIP
CHANCES AND BRINGING A GRADUAL WARM UP IN TEMPS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AT 2330Z, LOW PRESSURE WAS CENTERED OFF THE VIRGINIA CAPES.  THE LOW
WILL CONTINUE TO MOVE TO THE NORTHEAST AND OUT TO SEA TONIGHT.

THE LOW SPREAD LIGHT RAIN INTO OUR REGION THIS AFTERNOON.  HOWEVER,
WITH THE NORTH TO NORTHEAST WIND PULLING DRY AIR INTO THE REGION AT
THE LOW LEVELS, CEILING AND VISIBILITY VALUES HAVE REMAINED IN THE
VFR CATEGORY FOR KILG, KPHL, KPNE, KTTN, KABE AND KRDG.  THAT SHOULD
CONTINUE TO BE THE CASE THROUGH MUCH OF THE BALANCE OF THE RAIN
EVENT, WHICH SHOULD END AROUND 0500Z OR SO AS THE LOW PULLS THE
PRECIP SHIELD TO OUR EAST AND OFF THE COAST.

THE NORTH TO NORTHEAST WIND ALSO PULLED DOWN A WEDGE OF BELOW
FREEZING AIR AROUND 1000 TO 1500 FEET ABOVE THE SURFACE, BASED ON
ACARS DATA FROM THE KPHL VCNTY LATE THIS AFTERNOON.  THE WEDGE OF
BELOW FREEZING AIR RESULTED IN THE DEVELOPMENT OF A LITTLE SLEET AT
KPHL AND AT SOME POINTS TO THE NORTH AND WEST.  ANY PATCHES OF SLEET
SHOULD CONTINUE TO BE ISOLATED THIS EVENING.

MEANWHILE, SOMEWHAT LOWER CONDITIONS WERE AFFECTING OUR TWO TAF
SITES CLOSEST TO THE OCEAN, KMIV AND KACY.  WITH THE FLOW COMING IN
A LITTLE OFF THE OCEAN THERE, WELL CONTINUE TO INDICATE MVFR AND
IFR CONDITIONS UNTIL THE PRECIP EVENT BEGINS TO WIND DOWN.

A DISTURBANCE IN THE UPPER ATMOSPHERE WAS LOCATED OVER THE LOWER
MISSISSIPPI RIVER VALLEY THIS EVENING.  IT SHOULD LIFT TO THE
NORTHEAST, PASSING OVER THE NORTHEASTERN STATES ON THURSDAY.  THE
DISTURBANCE MAY BRING SOME CLOUDS TO OUR REGION, MAINLY
STRATOCUMULUS WITH BASES IN THE VFR RANGE ON THURSDAY.

A VERY PROGRESSIVE WEATHER PATTERN HAS DEVELOPED.  WE HAVE A CHANCE
FOR PRECIP FROM FRIDAY INTO SATURDAY AND AGAIN FROM SUNDAY INTO
MONDAY.  WITH NOT MUCH COLD AIR IN PLACE, THE FIRST SYSTEM SHOULD BE
ALL RAIN.  THE SECOND SYSTEM IS EXPECTED TO BE MAINLY RAIN, AS
WELL.  HOWEVER, A LITTLE SNOW COULD MIX AT KRDG, KABE AND KTTN.

&&

.MARINE...
WITH THE LOW ALONG THE VIRGINIA COAST THIS EVENING...SEAS AND WINDS
ARE INCREASING. EXPECT THE WORST CONDITIONS BETWEEN NOW AND 10PM
SOUTH OF LITTLE EGG, AND BETWEEN 7 PM AND 3 AM OR SO NORTH OF LITTLE
EGG. BY THAT TIME THE CENTER OF THE LOW SHOULD BE PAST THE REGION AS
IT MOVES AWAY. WHILE THE WINDS WILL SETTLE DOWN BY THURSDAY MORNING
OVER MOST OF THE FORECAST WATERS...SEAS WILL REMAIN CHOPPY...SO
SCA/S WILL CONTINUE INTO THURSDAY AFTERNOON SOUTH OF LITTLE EGG AND
THROUGH THE DAY THURSDAY NORTH OF LITTLE EGG. SCA WILL CONTINUE
THROUGH THE OVERNIGHT HOURS ON THE LOWER DELAWARE BAY.

THE ONSET OF SCA CONDITIONS HAVE BEEN ADJUSTED AS OBSERVED WINDS TO
THE SOUTH ARE ALREADY INCREASING AND GUIDANCE SUGGEST THE SCA WINDS
REACH THE SOUTHERN COASTAL WATERS LATE THIS MORNING, THEREFORE THE
ONSET OF SCA HAS BEEN SET TO 15Z S OF LITTLE EGG INLET NJ.

TRANQUIL CONDITIONS ARE ANTICIPATED WITH HIGH PRESSURE THURSDAY
NIGHT AND FRIDAY. HOWEVER, A FRONTAL SYSTEM MOVING IN FROM THE WEST
COULD CAUSE AN INCREASE IN WINDS TO 25 KT LATE FRI NIGHT OR EARLY
SAT WITH A POSSIBLE NEED FOR SCA ONCE AGAIN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR ANZ450-451.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ431.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...IOVINO
MARINE...MIKETTA
Hazardous weather outlook, Dec 26, 3:41 PM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EST WED DEC 26 2007

ANZ430-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-
PAZ054-055-060>062-067>071-272045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
341 PM EST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...DELAWARE BAY WATERS...EASTERN
MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-272045-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
341 PM EST WED DEC 26 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-272045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
341 PM EST WED DEC 26 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-272045-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
341 PM EST WED DEC 26 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 11:08 PM ESTMarine Weather StatementPHI4 hr

Nearby

Marine Weather Statements in New Jersey, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.